Alert archive / Kansas / Flash Flood Warnings in 2001

Flash Flood Warning 14, NWS Goodland, KS

July 26, 2001Logan County, Kansas

NWS Goodland, KS issued this flash flood warning at Jul 26, 2001, 11:52 PM CDT for Logan County, Kansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 26, 2001, 11:52 PM CDT (04:52 UTC)
Expired
Jul 27, 2001, 2:00 AM CDT
In force
2 hr
Issued by
NWS Goodland, KS
Area
Whole counties

County Logan County, KS

The radar

The Goodland radar (KGLD), 69 km from the middle of the area, began a volume at 04:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 4.9 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2001-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2739 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2001-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2739 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1563 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KGLD 270456 CCA
KSZ028-270500-

FLASH FLOOD STATEMENT...CORRECTED NINE LETTER IDENTIFIER
NATIONAL WEATHER SERVICE GOODLAND KS
1152 PM CDT THU JUL 26 2001

...THE FLASH FLOOD WARNING FOR LOGAN COUNTY OF KANSAS HAS EXPIRED...

NATIONAL WEATHER SERVICE RADAR INDICATED THE HEAVY RAINS HAD ENDED   
ACROSS THE WARNED AREA AND THE FLOOD THREAT WAS DIMINISHING. LIGHT 
TO OCCASIONALLY MODERATE RAINFALL WILL OCCUR UNTIL 2 AM CDT. SOME 
MINOR FLOODING MAY CONTINUE BUT THE THREAT OF SERIOUS FLOODING HAS 
ENDED.

$$

BULLER
1 follow-up statement
000 
WGUS53 KGLD 270454
FFWGLD
KSZ028-270500-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1152 PM CDT THU JUL 26 2001

...THE FLASH FLOOD WARNING FOR LOGAN COUNTY OF KANSAS HAS EXPIRED...

NATIONAL WEATHER SERVICE RADAR INDICATED THE HEAVY RAINS HAD ENDED   
ACROSS THE WARNED AREA AND THE FLOOD THREAT WAS DIMINISHING. LIGHT 
TO OCCASIONALLY MODERATE RAINFALL WILL OCCUR UNTIL 2 AM CDT. SOME 
MINOR FLOODING MAY CONTINUE BUT THE THREAT OF SERIOUS FLOODING HAS 
ENDED.

$$

BULLER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 3:14 PM CDT, 8 hours 38 minutes earlier.

Area forecast discussion, Jul 26, 3:14 PM CDT, 8 hours 38 minutes before
AREA FORECAST DISCUSSION...CORRECTED HIGHLIGHT LINE
NATIONAL WEATHER SERVICE GOODLAND KS
214 PM MDT THU JUL 26 2001

NCEP MODELS CONTINUE TO HAVE A POOR HANDLE ON MCC/MCS DEVELOPMENT
OVER THE HIGH PLAINS DURING THE LAST SEVERAL RUNS OF THE LAST 3
NIGHTS. MUCH DRIER AIR AT MID LEVELS HAS ADVECTED INTO SOUTHERN
NEBRASKA THE LAST 24 HOURS WITH THE 700 MB DEW POINT AT KLBF AT -14C
THIS MORNING. WEAK SURFACE LOW AT 19Z WAS OVER SOUTHEAST COLORADO
NORTHEAST OF KTAD. ANTICIPATE MCS DEVELOPMENT OVER THE SOUTHEAST
COLORADO PLAINS BY THIS EVENING AS MSAS LIFTED INDICES AROUND -8
NEAR LAMAR AT 18Z. CLUSTER OF STORMS FIRING NEAR KLHX AT 1930Z.
EMBEDDED VORT MAX APPARENT ON VAPOR IMAGERY MOVING NORTH OVER THE
OKLAHOMA PANHANDLE AT 19Z SHOULD ENHANCE CONVECTION ACROSS NORTHWEST
KANSAS. EXPECT STORM COMPLEX TO MOVE NORTHEAST ACROSS FAR EASTERN
COLORADO THEN TURN MORE EAST AS THE STORMS PROPAGATE INTO INTO THE
MOISTURE RICH AIRMASS OVER KANSAS...ROUGHLY IN THE VICINITY OF
INTERSTATE 70. WILL CONTINUE FLASH FLOOD WATCH TONIGHT FOR FIVE
COUNTIES OF NORTHWEST KANSAS FROM RUSSELL SPRINGS TO NORTON AS 3
HOUR FLASH FLOOD GUIDANCE FOR THE COUNTIES IN THIS AREA BETWEEN 0.7
TO 1.1 INCH.

LOW TEMPERATURES THE NEXT TWO NIGHTS SHOULD REMAIN ABOVE NORMAL AS
LOW LEVEL MOISTURE AND CLOUDS KEEP TEMPERATURES UP. THE ETA HAS DONE
THE BEST OF THE NCEP MODELS WITH THE LOW LEVEL THERMAL FIELDS AND
APPEARS ON TRACK...SO WILL FOLLOW.

FOR THE EXTENDED...AVN/MRF CONSISTENT WITH GENERAL UPPER LEVEL
PATTERN FOR THE NEXT SEVERAL DAY...BUILDING AN UPPER LEVEL RIDGE BACK
INTO THE CENTRAL HIGH PLAINS BY SUNDAY. FMR MOS APPEARS ON TRACK WITH
DRY CONDITIONS AND TEMPERATURES IN THE 90S SUNDAY THROUGH TUESDAY.
PREFER THE MEX POPS AROUND 40 PERCENT FOR WEDNESDAY AND THURSDAY AS
DAY 7 VERIFICATION OF THE LAST FEW MONTHS YIELDS THE MEX SUPERIOR
TO THE MRF. EXPECT SLIGHTLY COOLER TEMPERATURES DURING THE MIDDLE OF
NEXT WEEK AS THE UPPER LEVEL RIDGE IS DISPLACED SOUTHEAST AND
ENERGY FROM THE WEST COAST TROF MOVES EAST TO LEAD TO CHANCE FOR
STORMS ACROSS THE CENTRAL HIGH PLAINS.

.GLD...FLASH FLOOD WATCH TONIGHT FOR NORTON...GRAHAM...SHERIDAN...
       LOGAN APND GOVE COUNTIES.

SKIPPER

In the hours before

Local storm report, Jul 26, 6:20 PM CDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
520 PM MDT THU JUL 26 2001

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0505 PM    CLARKVILLE                CO   60 MPH TSTM GUST
07/26/01   YUMA                           REPORTED BY STORM
                                          SPOTTER.
Local storm report, Jul 26, 7:26 PM CDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
626 PM MDT THU JUL 26 2001

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0615 PM    2 S ABARR                 CO   .75 INCH HAIL
07/26/01   YUMA                           REPORTED BY PUBLIC.
Local storm report, Jul 26, 9:05 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
805 PM MDT THU JUL 26 2001

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0615 PM    2 E BENKELMAN             NE   .75 INCH HAIL
07/26/01   DUNDY                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Special weather statement, Jul 26, 10:15 PM CDT, 1 hour 37 minutes before
COZ090>092-KSZ001-002-013-014-027-028-041-042-NEZ079-080-270400-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
915 PM MDT THU JUL 26 2001

...THE SEVERE THUNDERSTORM WATCH ISSUED EARLIER TODAY FOR EXTREME
EAST CENTRAL COLORADO...PORTIONS OF NORTHWEST KANSAS AND EXTREME
SOUTHWEST NEBRASKA HAS EXPIRED...

THE SEVERE THUNDERSTORM WATCH ISSUED EARLIER TODAY FOR AREAS OF THE
TRI-STATE REGION HAS EXPIRED. HOWEVER NUMEROUS THUNDERSTORMS...
SOME PRODUCING HEAVY RAINFALL...WILL CONTINUE OVER MUCH OF THE AREA
THROUGH THE NIGHT. A FLASH FLOOD WATCH CONTINUES FOR THE
FOLLOWING COUNTIES IN NORTHWEST KANSAS...NORTON...SHERIDAN...
GRAHAM...LOGAN AND GOVE.

MANY AREAS HAVE EXPERIENCED HEAVY RAINFALL THIS EVENING AND THIS
THREAT WILL CONTINUE THROUGH THE NIGHT. STAY TUNED TO NOAA WEATHER
RADIO OR YOUR FAVORITE COMMERCIAL SOURCE OF WEATHER INFORMATION FOR
LATER STATEMENTS CONCERNING THIS DEVELOPING HEAVY RAIN EVENT.

RJC

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 8:40 PM CDTFlash Flood WarningGLDLogan3 hr
Jul 26, 9:56 PM CDTFlash Flood WarningGLDWichita3 hr
Jul 26, 10:48 PM CDTFlash Flood WarningGLDGove, Sheridan3 hr
Jul 27, 6:13 PM CDTSevere Thunderstorm WarningGLDRawlins47 min
Jul 27, 6:16 PM CDTTornado WarningGLDRawlins44 min
Jul 27, 6:18 PM CDTSevere Thunderstorm WarningGLDWichita42 min
Jul 27, 6:59 PM CDTSevere Thunderstorm WarningGLDRawlins46 min

Nearby

Flash Flood Warnings in Kansas, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.